MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL SGL VLV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANN H.F. DGNST 6MM RTBL SGL VLV; ACCESSORIES,ARTHROSCOPIC
Model Number 72200830
Medical Device Problem Codes Material Discolored (1170); Problem with Sterilization (1596); Scratched Material (3020)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after 5 time of washing the cannula in order of removing residual matter from the manufacturing process, the residuals matter like black residue, scratches and discolorations were still observed.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images revealed that there were thin dark streaks along the inner cannulations.They appeared to be flat against the surface and more like discoloration than deep scratches or material deposits.One image depicted some orange discoloration.A visual inspection revealed that the device was returned with a tip protector.There were minor signs of pitting and rubbing on the outer surface and inner surface, indicating use or rough sterilization.There were a few linear discolorations on the inner surface.At one connection, there appeared to be some corrosion.There was no debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed for scratched and discolored material.Factors that could have contributed to the reported event include rough sterilization processes, use of detergents above 11 ph, or use of abrasive tools on the device.No containment or corrective actions are recommended at this time.

Brand Name
CANN H.F. DGNST 6MM RTBL SGL VLV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10646008
Report Number1219602-2020-01537
Device Sequence Number19466866
Product Code NBH
UDI-Device Identifier03596010573537
UDI-Public03596010573537
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72200830
Device Catalogue Number72200830
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date10/07/2020
Supplement Report FDA Received Date04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1